Cyclophosphamide in the treatment of toxic epidermal necrolysis

Nikolaos G. Frangogiannis, Illya Boridy, Mobeen Mazhar, Rajy Mathews, Subroto Gangopadhyay, Thomas Cate

Research output: Contribution to journalArticle

58 Citations (Scopus)

Abstract

A patient with non-small cell lung carcinoma and recent radiotherapy for brain metastases developed toxic epidermal necrolysis (TEN) shortly after therapy with phenytoin was initiated for a seizure. Exfoliation progressed to involve 90% of her body surface despite treatment with high-dose corticosteroids for 5 days, but sloughing and systemic toxicity ceased within 2 days of initiating therapy with intravenous cyclophosphamide (300 mg/day). Reepithelialization rapidly followed. This experience and the reports of others suggest that intravenous cyclophosphamide is helpful in the treatment of TEN.

Original languageEnglish (US)
Pages (from-to)1001-1003
Number of pages3
JournalSouthern Medical Journal
Volume89
Issue number10
DOIs
StatePublished - 1996
Externally publishedYes

Fingerprint

Stevens-Johnson Syndrome
Cyclophosphamide
Phenytoin
Therapeutics
Non-Small Cell Lung Carcinoma
Adrenal Cortex Hormones
Seizures
Radiotherapy
Neoplasm Metastasis
Brain

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Cyclophosphamide in the treatment of toxic epidermal necrolysis. / Frangogiannis, Nikolaos G.; Boridy, Illya; Mazhar, Mobeen; Mathews, Rajy; Gangopadhyay, Subroto; Cate, Thomas.

In: Southern Medical Journal, Vol. 89, No. 10, 1996, p. 1001-1003.

Research output: Contribution to journalArticle

Frangogiannis, NG, Boridy, I, Mazhar, M, Mathews, R, Gangopadhyay, S & Cate, T 1996, 'Cyclophosphamide in the treatment of toxic epidermal necrolysis', Southern Medical Journal, vol. 89, no. 10, pp. 1001-1003. https://doi.org/10.1097/00007611-199610000-00015
Frangogiannis, Nikolaos G. ; Boridy, Illya ; Mazhar, Mobeen ; Mathews, Rajy ; Gangopadhyay, Subroto ; Cate, Thomas. / Cyclophosphamide in the treatment of toxic epidermal necrolysis. In: Southern Medical Journal. 1996 ; Vol. 89, No. 10. pp. 1001-1003.
@article{073c5381b00d487dad5f89b4a90405b9,
title = "Cyclophosphamide in the treatment of toxic epidermal necrolysis",
abstract = "A patient with non-small cell lung carcinoma and recent radiotherapy for brain metastases developed toxic epidermal necrolysis (TEN) shortly after therapy with phenytoin was initiated for a seizure. Exfoliation progressed to involve 90{\%} of her body surface despite treatment with high-dose corticosteroids for 5 days, but sloughing and systemic toxicity ceased within 2 days of initiating therapy with intravenous cyclophosphamide (300 mg/day). Reepithelialization rapidly followed. This experience and the reports of others suggest that intravenous cyclophosphamide is helpful in the treatment of TEN.",
author = "Frangogiannis, {Nikolaos G.} and Illya Boridy and Mobeen Mazhar and Rajy Mathews and Subroto Gangopadhyay and Thomas Cate",
year = "1996",
doi = "10.1097/00007611-199610000-00015",
language = "English (US)",
volume = "89",
pages = "1001--1003",
journal = "Southern Medical Journal",
issn = "0038-4348",
publisher = "Lippincott Williams and Wilkins",
number = "10",

}

TY - JOUR

T1 - Cyclophosphamide in the treatment of toxic epidermal necrolysis

AU - Frangogiannis, Nikolaos G.

AU - Boridy, Illya

AU - Mazhar, Mobeen

AU - Mathews, Rajy

AU - Gangopadhyay, Subroto

AU - Cate, Thomas

PY - 1996

Y1 - 1996

N2 - A patient with non-small cell lung carcinoma and recent radiotherapy for brain metastases developed toxic epidermal necrolysis (TEN) shortly after therapy with phenytoin was initiated for a seizure. Exfoliation progressed to involve 90% of her body surface despite treatment with high-dose corticosteroids for 5 days, but sloughing and systemic toxicity ceased within 2 days of initiating therapy with intravenous cyclophosphamide (300 mg/day). Reepithelialization rapidly followed. This experience and the reports of others suggest that intravenous cyclophosphamide is helpful in the treatment of TEN.

AB - A patient with non-small cell lung carcinoma and recent radiotherapy for brain metastases developed toxic epidermal necrolysis (TEN) shortly after therapy with phenytoin was initiated for a seizure. Exfoliation progressed to involve 90% of her body surface despite treatment with high-dose corticosteroids for 5 days, but sloughing and systemic toxicity ceased within 2 days of initiating therapy with intravenous cyclophosphamide (300 mg/day). Reepithelialization rapidly followed. This experience and the reports of others suggest that intravenous cyclophosphamide is helpful in the treatment of TEN.

UR - http://www.scopus.com/inward/record.url?scp=0029859571&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029859571&partnerID=8YFLogxK

U2 - 10.1097/00007611-199610000-00015

DO - 10.1097/00007611-199610000-00015

M3 - Article

VL - 89

SP - 1001

EP - 1003

JO - Southern Medical Journal

JF - Southern Medical Journal

SN - 0038-4348

IS - 10

ER -